Alert archive / Idaho / Red Flag Warnings in 2018
Red Flag Warning 7, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 14, 2018, 2:48 AM MDT for 7 counties in Idaho. It took effect at Aug 14, 2018, 1:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2018, 2:48 AM MDT (08:48 UTC)
- In effect from
- Aug 14, 2018, 1:00 PM MDT
- Expired
- Aug 14, 2018, 9:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bonneville County, ID, Caribou County, ID, Franklin County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 80 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 8.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 3713 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
753 WWUS85 KPIH 140848 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 248 AM MDT Tue Aug 14 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 413... IDZ413-142100- /O.NEW.KPIH.FW.W.0007.180814T1900Z-180815T0300Z/ Caribou Range/Caribou NF- 248 AM MDT Tue Aug 14 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 413... The National Weather Service in Pocatello has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 9 PM MDT this evening. * AFFECTED AREA...Fire weather zone 413. The area from Holbrook east to Preston along the Utah border should NOT see critical conditions. * WIND...West to West-Northwest gusts 25 to 35 mph. The highest gusts will be at mid and upper slope elevations. * HUMIDITY...7 to 14 percent. * HAINES...5 and 6. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. * Thunderstorm coverage of 25 percent, without specific rainfall criteria. * Other high impact evens deemed critical by the National Weather Service and area fire management agencies. && $$
2 follow-up statements
675 WWUS85 KPIH 141939 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 139 PM MDT Tue Aug 14 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 413... IDZ413-150300- /O.CON.KPIH.FW.W.0007.000000T0000Z-180815T0300Z/ Caribou Range/Caribou NF- 139 PM MDT Tue Aug 14 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 413... * AFFECTED AREA...Fire weather zone 413. The area from Holbrook east to Preston along the Utah border should NOT see critical conditions. * WIND...West to West-Northwest gusts 20 to 25 mph. The highest gusts will be at mid and upper slope elevations. * HUMIDITY...7 to 14 percent. * HAINES...5 and 6. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. * Thunderstorm coverage of 25 percent, without specific rainfall criteria. * Other high impact evens deemed critical by the National Weather Service and area fire management agencies. && $$
839 WWUS85 KPIH 150245 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 845 PM MDT Tue Aug 14 2018 IDZ413-150345- /O.EXP.KPIH.FW.W.0007.000000T0000Z-180815T0300Z/ Caribou Range/Caribou NF- 845 PM MDT Tue Aug 14 2018 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 413... Wind gusts have fallen below Red Flag criteria and thus the Red Flag Warning will be allowed to expire at 9 PM MDT this evening. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 13, 1:27 PM MDT, 13 hours 21 minutes earlier.
Area forecast discussion, Aug 13, 1:27 PM MDT, 13 hours 21 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 127 PM MDT Mon Aug 13 2018 .DISCUSSION...A weak push of mid level moisture is working through the region this afternoon. A few isolated thunderstorms have developed and may persist through the night. This moisture should push east of the region on Tuesday with dry weather likely. A new low pressure system will work its way onto the Pacific Northwest coast on Wednesday. We'll see an increase in thunderstorm chances for Wednesday, which will continue through Friday as the low works through the region. The low will begin to exit the area over the weekend, but we may still see a few residual thunderstorms around into early next week. Valle && .AVIATION...Expect VFR conditions today with breezy winds. Expect isolated thunderstorms north and east of KSUN as well as just south of KBYI, KPIH, KIDA and KDIJ. Thunderstorm outflows of 20 to 30 mph are possible for all TAF sites this afternoon into early evening. Winds will decrease overnight and pick up by late tomorrow morning/early afternoon as a weak, dry trough/system moves over Montana. Wyatt && .FIRE WEATHER...Lingering moisture from yesterday will allow for mostly mountain isolated thunderstorms this afternoon for the southern portion of zone 476, the Montana divide in zone 411, zone 413 and zone 427. Expect gusty outflows of around 30 to 40 mph from thunderstorms. Tuesday will be drier and breezy particularly for the Snake River plain, Caribou highlands and along the Montana divide. The southern portion of zone 422, the Arco desert in zone 410, and ridge tops of zone 413 will be near red flag conditions for winds while Relative humidity will remain below 15 percent. Monsoon moisture will come back gradually by Wednesday increasing moisture and thunderstorm chances Wednesday and even more so on Thursday. Friday expect an even better chance of thunderstorms with a system moving through the area. Wyatt && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
Nearby
Red Flag Warnings in Idaho, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.